Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 25, NWS Reno, NV

July 6, 2015Mono County, California

NWS Reno, NV issued this flash flood warning at Jul 6, 2015, 4:55 PM PDT for Mono County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2015, 4:55 PM PDT (23:55 UTC)
Expired
Jul 6, 2015, 8:00 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

County Mono County, CA

The radar

The San Joaquin Valley radar (KHNX), 189 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:32 PM PDTFLASH FLOOD6 W Lee Vining, CACALIFORNIA HIGHWAY PATROL REPORTING STATE ROUTE 120 WEST TIOGA PASS HAZARD FROM A MUD AND ROCK SLIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 97 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1927 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS55 KREV 062355
FFWREV
CAC051-070300-
/O.NEW.KREV.FF.W.0025.150706T2355Z-150707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
455 PM PDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONO COUNTY IN NORTHERN CALIFORNIA...

* UNTIL 800 PM PDT
    
* AT 454 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  VERY HEAVY RAIN ALONG HIGHWAY 120 WEST OF LEE VINING. FLASH 
  FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  LEE VINING...LEE VINING CAMPGROUNDS...JUNCTION U.S 395 AND CA 
  167 AND LUNDY CANYON CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3803 11931 3806 11913 3791 11909 3788 11921

$$

BRONG
3 follow-up statements
782 
WGUS75 KREV 070053
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
553 PM PDT MON JUL 6 2015

CAC051-070300-
/O.CON.KREV.FF.W.0025.000000T0000Z-150707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
553 PM PDT MON JUL 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
MONO COUNTY...

AT 549 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN IN THE LEE VINING AREA. THIS INCLUDES HIGHWAY 120 EAST OF 
TIOGA PASS. ACCUMULATING HAIL MAY ALSO BE OCCURRING ALONG HIGHWAY 120.
 
ROCK...MUD AND DEBRIS FLOWS FLASH FLOODING IS POSSIBLE NEAR LEE 
VINING AND IN THE LUNDY CANYON AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LEE 
VINING...LEE VINING CAMPGROUNDS...ASPEN CAMPGROUND...JUNCTION U.S 
395 AND CA 167 AND LUNDY CANYON CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE 
USUALLY DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER 
IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3803 11931 3806 11913 3791 11909 3788 11921

$$

BRONG
603 
WGUS75 KREV 070130
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
630 PM PDT MON JUL 6 2015

CAC051-070300-
/O.CON.KREV.FF.W.0025.000000T0000Z-150707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
630 PM PDT MON JUL 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR
MONO COUNTY...

AT 627 PM PDT...LOCAL LAW ENFORCEMENT REPORTED A FLASH FLOOD HAS 
CLOSED HIGHWAY 120 AT POOLE POWER PLANT ROAD. THE ROAD IS COVERED BY 
MUD...ROCKS AND HAIL.

RAINFALL IS DECREASING IN THE AREA...BUT ADDITIONAL MUD AND ROCK 
SLIDES ARE POSSIBLE ALONG HIGHWAY 120.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
LEE VINING...LEE VINING CAMPGROUNDS...ASPEN CAMPGROUND...JUNCTION U.S 
395 AND CA 167 AND LUNDY CANYON CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.

&&

LAT...LON 3803 11931 3806 11913 3791 11909 3788 11921

$$

BRONG
805 
WGUS75 KREV 070221
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
721 PM PDT MON JUL 6 2015

CAC051-070229-
/O.CAN.KREV.FF.W.0025.000000T0000Z-150707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONO CA-
721 PM PDT MON JUL 6 2015

...THE FLASH FLOOD WARNING FOR MONO COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED IN THE LEE VINING AND TIOGA PASS AREA. 
HIGHWAY 120 HAS ALSO BEEN REOPENED. HOWEVER MUD AND DEBRIS MAY STILL 
COVER SOME ROADS...WHICH WILL BE DIFFICULT TO SEE AT NIGHT.  DRIVERS 
ARE URGED TO USE CAUTION TONIGHT.

LAT...LON 3803 11931 3806 11913 3791 11909 3788 11921

$$

BRONG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:11 PM PDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 6, 2:11 PM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
211 PM PDT MON JUL 6 2015

.SYNOPSIS...

LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE
AND BRING THE THREAT FOR THUNDERSTORMS THROUGH THE WEEK,
ESPECIALLY DURING THE AFTERNOON AND EVENING. THE HIGHEST
PROBABILITY OF STRONG THUNDERSTORMS WILL OCCUR TODAY AND TOMORROW,
BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ANY DAY THIS WEEK.

&&

.SHORT TERM...

ATMOSPHERIC CONDITIONS REMAIN IN PLACE TODAY FOR STRONG
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE EASTERN SIERRA AND WESTERN
NV FROM RENO-SPARKS SOUTH TO LYON-MINERAL COUNTIES WHERE THE
COVERAGE OF THUNDERSTORMS IS EXPECTED TO BE GREATEST. LOCATIONS
IN NORTHEAST CA AND WESTERN NV THAT ARE NORTH AND EAST OF THIS
AREA COULD ALSO SEE ISOLATED STORMS PRODUCING BRIEF HEAVY RAIN,
AND MAY ACTUALLY HAVE A BETTER CHANCE FOR STRONG THUNDERSTORMS TO
CREATE HAIL UP TO ONE INCH IN DIAMETER AND STRONG OUTFLOW WINDS
50-60 MPH.

THE MORNING ATMOSPHERIC SOUNDING AT THE RENO FORECAST OFFICE
SHOWED STEEP MID-LEVEL LAPSE RATES BUT WITH A CAP AROUND 600 MB.
THIS CAP IS EXPECTED TO ERODE BY MID-AFTERNOON AS TEMPERATURES
HEAT UP ALLOWING CONVECTION TO BECOME DEEPER AND STRONGER. THOUGH
NOT STRONG, THERE IS ALSO MODERATE 0-6K SHEAR THIS AFTERNOON
WHICH INCREASES THE POTENTIAL FOR LONGER-LASTING STRONG UPDRAFTS
WITHIN ANY STORMS.

THE ACTIVE THUNDERSTORM PATTERN WILL CONTINUE ALL WEEK AS A LOW
PRESSURE SYSTEM SLOWLY MOVES EAST OVER CA/NV. CURRENT SATELLITE
ESTIMATES SHOW ABUNDANT MOISTURE OFFSHORE WHICH WILL PROVIDE A
MOIST SOUTHWEST FLOW ALOFT TUESDAY-WEDNESDAY. BY TUESDAY, THE LOW
WILL HAVE MOVED FAR ENOUGH ONSHORE TO INCREASE THE POTENTIAL FOR
UPPER IMPULSES TO INFLUENCE THUNDERSTORM ACTIVITY. CURRENT MODELS
SHOW POTENTIAL FOR AN IMPULSE TO ARRIVE EARLY TUESDAY MORNING WITH
A STRONGER UPPER WAVE FOR AFTERNOON. TIMING THESE IMPULSES IS
DIFFICULT BUT ANOTHER FLASH FLOOD WATCH MAY BE WARRANTED FOR
TUESDAY AFTERNOON. THE ONLY LIMITING FACTOR COULD BE IF THE
MORNING IMPULSE CREATES ENOUGH CLOUD COVER TO LIMIT INSTABILITY
DURING THE AFTERNOON.

FOR WEDNESDAY, A BROAD AREA OF SLOW RISING MOTION IN THE
NORTHEAST QUADRANT OF THE UPPER-LOW SHOULD LEAD TO AN INCREASE IN
CLOUD COVER AND RAIN SHOWERS BUT COULD LEAD TO A DECREASE IN THE
NUMBER OF STRONG THUNDERSTORMS PRODUCING HEAVY RAIN. HOWEVER,
MODEL GUIDANCE CONTINUES TO SHOW THE POTENTIAL FOR STRONG
INSTABILITY, AND ANY CLOUD BREAKS WOULD AGAIN PROVIDE A THREAT FOR
STRONG THUNDERSTORMS AND LOCALLY HEAVY RAIN WEDNESDAY AFTERNOON
AND EVENING. JCM

.LONG TERM...THURSDAY THROUGH MONDAY...

AN UPPER LOW OFF THE CENTRAL CALIFORNIA COAST WILL MOVE INLAND
ACROSS NEVADA BY THURSDAY AFTERNOON. THIS WILL PROVIDE MUCH COOLER
TEMPERATURES WITH A BETTER POTENTIAL TO SEE WIDESPREAD PRECIPITATION
ACROSS THE REGION. OVERALL LOOKING FOR AMPLE MOISTURE/CLOUD COVER TO
SPREAD INLAND WITH THE LOW WHICH MAY INHIBIT INSTABILITY AND LEAD TO
MORE WIDESPREAD SHOWER ACTIVITY WITH ISOLATED STORM COVERAGE. THE
INCREASED CLOUDS COULD ALSO KEEP HIGH TEMPERATURES IN THE UPPER 70S
TO LOWER 80S ACROSS WESTERN NEVADA WITH UPPER 60S TO LOWER 70S
ACROSS SIERRA VALLEYS. MAIN CHANGES TO THE FORECAST FOR THURSDAY
WERE TO INCREASE PRECIP CHANCES, INCREASE CLOUD COVER, AND ALSO TO
LOWER HIGH TEMPERATURES.

AN UPPER LOW WILL THEN DEVELOP JUST OFF THE WEST COAST BY FRIDAY
WITH ADDITIONAL CHANCES FOR SHOWERS AND STORMS ACROSS THE SIERRA AND
INTO FAR NORTHWESTERN NEVADA. THE LOW WILL MAINTAIN CHANCES FOR
SHOWERS AND STORMS ON SATURDAY BUT CHANCES WILL SLIP MAINLY ACROSS
THE NORTHERN FORECAST AREA ROUGHLY NORTH OF INTERSTATE 80. BY
SUNDAY, MODEL GUIDANCE INTRODUCES A DRY SOUTHWEST FLOW WHICH WILL
TRANSITION US INTO A DRIER PATTERN INTO EARLY NEXT WEEK. HIGH
TEMPERATURES LOOK TO RETURN TO NEAR SEASONABLE LEVELS WITH UPPER 80S
ACROSS WESTERN NEVADA AND MID TO UPPER 70S ACROSS THE SIERRA. FUENTES

&&

.AVIATION...

THUNDERSTORMS OVER THE SIERRA AND NORTHEAST CA WILL BECOME
STRONGER AND SPREAD EASTWARD THIS AFTERNOON AND EVENING. ERRATIC
OUTFLOW WINDS UP TO 50 KTS AND LOW VSBY DUE TO HEAVY RAIN ARE THE
MAIN AVIATION THREATS FROM THESE STORMS. MOUNTAIN OBSCURATION IS
ALSO LIKELY ESPECIALLY NEAR THE CREST OF THE SIERRA. STORMS SHOULD
BECOME LESS INTENSE AFTER 0900 PDT BUT SHOWERS MAY PERSIST
OVERNIGHT.

EXPECT SIMILAR CONDITIONS TOMORROW (TUESDAY), EXCEPT THUNDERSTORMS
MAY START EARLIER THAN TODAY, ESPECIALLY OVER THE SIERRA WHERE
STORMS MAY INITIATE BY MID-MORNING. JCM

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003.

CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ072-073.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Local storm report, Jul 6, 3:51 PM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
351 PM PDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      5 E VIRGINIA CITY       39.31N 119.55W
07/06/2015                   STOREY             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED FLASH FLOODING WITH 4-5
            ICNHES DEEP OF WATER.

0347 PM     HAIL             3 WSW GARDNERVILLE RANC 38.87N 119.80W
07/06/2015  E0.25 INCH       DOUGLAS            NV   TRAINED SPOTTER

            ALONG WITH STRONG WINDS AND HEAVY RAIN

0348 PM     HAIL             2 E DEVILS GATE SUMMIT  38.35N 119.33W
07/06/2015  M0.25 INCH       MONO               CA   TRAINED SPOTTER

            SOME HEAVY RAIN, GUSTY WINDS

0350 PM     DEBRIS FLOW      3 NW BRIDGEPORT         38.29N 119.26W
07/06/2015                   MONO               CA   LAW ENFORCEMENT

            CALIFORNIA HIGHWAY PATROL REPORTED DEBRIS FLOW AND MUD
            COVERING THE ROADWAY ALONG U.S. HIGHWAY 395 AND BUCKEYE
            ROAD.

&&

MCGUIRE
Local storm report, Jul 6, 4:05 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
405 PM PDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     FLASH FLOOD      5 E VIRGINIA CITY       39.31N 119.55W
07/06/2015                   STOREY             NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED DANGEROUS FLASH FLOODING
            IS OCCURRING IN THE SIX MILE CANYON AREA. WATER IS
            FLOWING INTO HOMES AND PROPERTY DAMGAE IS OCCURRING.
            SPOTTER REPORTED 1.15 INCHES OF RAINFALL IN LESS THAN 30
            MINUTES.

0405 PM     HAIL             5 WSW GARDNERVILLE      38.91N 119.83W
07/06/2015  M0.50 INCH       DOUGLAS            NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED MARBLE SIZED HAIL AND
            0.25 INCHES OF RAINFALL IN 3 MINUTES.

&&

MCGUIRE
Special weather statement, Jul 6, 4:11 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
411 PM PDT MON JUL 6 2015

NVZ003-070000-
GREATER RENO-CARSON CITY-MINDEN AREA NV-
411 PM PDT MON JUL 6 2015

...SPECIAL WEATHER STATEMENT...

AT 407 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING  DEVELOPING THUNDERSTORMS OVER THE RENO-SPARKS AREA
EASTWARD ALONG INTERSTATE 80 TO WADSWORTH.

HEAVY RAINFALL...SMALL HAIL AND WINDS IN EXCESS OF 30 MPH WILL
OCCUR WITH THESE STORMS. WATER MAY QUICKLY POND ON ROADS AND CAUSE
MINOR FLOODING IN AREAS THAT RECEIVED RAINFALL YESTERDAY.

LOCATIONS IMPACTED INCLUDE... RENO...SPARKS...SPANISH
SPRINGS...LOCKWOOD...SUN VALLEY...PATRICK...MUSTANG AND THE USA
PARKWAY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY RAPIDLY DURING THE NEXT HOUR. MONITOR
LOCAL RADIO AND TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THIS STORM WILL AFFECT TRAVELERS ON INTERSTATES 80...580 AND HIGHWAY
395. HEAVY RAINFALL WILL RESULT IN PONDING OF WATER DURING THE
EVENING COMMUTE. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN ON
YOUR HEADLIGHTS.

&&

LAT...LON 3965 11992 3975 11936 3954 11935 3947 11987
TIME...MOT...LOC 2307Z 354DEG 1KT 3952 11978

BRONG
Local storm report, Jul 6, 4:31 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
431 PM PDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HEAVY RAIN       2 E DEVILS GATE SUMMIT  38.35N 119.33W
07/06/2015  M0.58 INCH       MONO               CA   TRAINED SPOTTER

            BETWEEN 3 AND 4 PM

0407 PM     HEAVY RAIN       4 S GARDNERVILLE        38.88N 119.74W
07/06/2015  E0.61 INCH       DOUGLAS            NV   TRAINED SPOTTER

            IN THE LAST 30 MINUTES

0431 PM     FLASH FLOOD      1 S TOPAZ LAKE          38.68N 119.55W
07/06/2015                   MONO               CA   LAW ENFORCEMENT

            MONO COUNTY SHERIFFS OFFICE REPORTING ROCKS IN THE
            ROADWAY ALONG U.S. HIGHWAY 395 NEAR TOPAZ LAKE ALONG WITH
            HEAVY RAINFALL STILL OCCURRING IN THE AREA.

&&

MCGUIRE
Special weather statement, Jul 6, 4:41 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
441 PM PDT MON JUL 6 2015

CAZ072-NVZ002-003-070045-
GREATER LAKE TAHOE AREA CA-GREATER RENO-CARSON CITY-MINDEN AREA NV-
GREATER LAKE TAHOE AREA NV-
441 PM PDT MON JUL 6 2015

...SPECIAL WEATHER STATEMENT...

AT 438 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KINGSBURY...OR NEAR STATELINE...MOVING NORTHWEST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. THIS STORM WILL PRODUCE TORRENTIAL RAIN WITH AREAS OF
LOCALIZED FLOODING. THIS WILL PRODUCE EXTREMELY DANGEROUS CONDITIONS
ON LAKE TAHOE. BOATERS SEEK SHELTER IMMEDITATELY.

LOCATIONS IMPACTED INCLUDE...STATELINE...SOUTH LAKE TAHOE...KINGSBURY
...ZEPHYR COVE-ROUND HILL VILLAGE... ZEPHYR COVE...GENOA...
JUNCTION NV 88 AND NV 756...STATELINE... HEAVENLY VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY
CAPSIZE SMALL BOATS.

&&

LAT...LON 3889 11977 3886 11997 3903 12006 3910 11978
TIME...MOT...LOC 2338Z 131DEG 11KT 3895 11990

TF
Local storm report, Jul 6, 4:45 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
445 PM PDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HEAVY RAIN       5 N RENO                39.61N 119.82W
07/06/2015  M0.47 INCH       WASHOE             NV   OFFICIAL NWS OBS

            NATIONAL WEATHER SERVICE FORECAST OFFICE RECORDED 0.47
            INCHES OF RAINFALL IN 30 MINUTES.

&&

MCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:20 AM PDTFlash Flood WatchREVAlpine, El Dorado, Mono, Nevada, Placer18 hr
Jul 6, 2:31 PM PDTSevere Thunderstorm WarningREVAlpine, Mono44 min
Jul 6, 2:55 PM PDTFlash Flood WarningREVMono3 hr
Jul 6, 3:11 PM PDTFlash Flood WarningREVLassen3 hr
Jul 6, 3:42 PM PDTSpecial Weather StatementREVAlpine33 min
Jul 6, 3:52 PM PDTFlash Flood WarningREVMono2 hr
Jul 6, 4:40 PM PDTFlash Flood WarningREVAlpine3 hr
Jul 6, 4:56 PM PDTFlash Flood WarningREVAlpine, El Dorado3 hr

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.